[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.176.125. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
October 14, 1939

HYPERSENSITIVITY TO SOLUTION OF POSTERIOR PITUITARY

JAMA. 1939;113(16):1488. doi:10.1001/jama.1939.72800410002010a
Abstract

In 1936 I1 reported a case of profound shock following the administration of solution of posterior pituitary. To this patient, following a spontaneous abortion, solution of posterior pituitary was given in 0.5 cc. doses at half hour intervals for four doses. Approximately a half hour after the last injection the patient was in shock. Later 1 cc. of solution of posterior pituitary was given, which almost immediately put her into a profound and frightening shock condition.

I am here reporting another case of hypersensitivity to solution of posterior pituitary. This is being done to add another case to the all too meager literature and to try to make the physician more cognizant of the bizarre and sometimes dangerous reactions that may follow the administration of a commonly used drug.

REPORT OF CASE  Mrs. F. F., a tertigravida aged 27, was admitted to the hospital May 14, 1939, with a

×